Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 164, NWS Cleveland, OH

July 10, 2007Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2007, 2:11 PM EDT for Wood County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 2:11 PM EDT (18:11 UTC)
Expired
Jul 10, 2007, 3:00 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wood County, OH

The radar

The Cleveland radar (KCLE), 141 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 101811
SVRCLE
OHC173-101900-
/O.NEW.KCLE.SV.W.0164.070710T1811Z-070710T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
211 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 300 PM EDT

* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLOOMDALE...OR ABOUT 6 MILES WEST OF FOSTORIA...AND MOVING
  NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JERRY
  CITY...WEST MILLGROVE...RISINGSUN...WAYNE...BRADNER...PEMBERVILLE
  AND LUCKEY

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4116 8367 4117 8343 4140 8341 4147 8351

$$

REL
2 follow-up statements
000 
WWUS51 KCLE 101833
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
233 PM EDT TUE JUL 10 2007

OHC173-101900-
/O.CON.KCLE.SV.W.0164.000000T0000Z-070710T1900Z/
WOOD OH-
233 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN WOOD COUNTY...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEST MILLGROVE...OR ABOUT 6 MILES NORTH OF FOSTORIA...
MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADNER...PEMBERVILLE AND LUCKEY

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4116 8367 4117 8343 4140 8341 4147 8351

$$

LW
000 
WWUS51 KCLE 101854
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT TUE JUL 10 2007

OHC173-101905-
/O.EXP.KCLE.SV.W.0164.000000T0000Z-070710T1900Z/
WOOD OH-
255 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY
EXPIRES AT 300 PM EDT...

LAT...LON 4116 8367 4117 8343 4140 8341 4147 8351

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:36 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 10, 1:36 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT TUE JUL 10 2007

.SYNOPSIS...
LOW PRESSURE OVER LAKE SUPERIOR WILL CONT TO MOVE NE NEXT COUPLE OF
DAYS.  A COLD FRONT TRAILING THIS LOW WILL SAG SOUTH ACROSS THE
LOCAL AREA ON WEDNESDAY.  HIGH PRES OVER THE PLAINS WILL THEN BUILD
OVER THE REGION FROM THE WEST THU AND FRI.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO REMOVE TIMING OF SHOWERS AND TSRA FOR TODAY. A FEW
SHOWERS POPING UP ACROSS NW OH AND OVER LAKE ERIE IN AN AREA OF
SFC CONVERGENCE. BEST CHANCE OF SHOWERS AND THUNDERSTORMS STILL
THIS AFTERNOON BUT WILL SEE A FEW THIS MORNING.

MODELS IN GOOD AGREEMENT MOVING THE LOW....CURRENTLY OVER THE
UPPER MIDWEST ACROSS THE NORTHERN GREAT LAKES TODAY. AS IT DOES IT
WILL LIFT THE FRONT STALLED ACROSS THE CENTRAL GREAT LAKES NORTH.

FORECAST QUESTION FOR TODAY...WILL THERE BE THUNDERSTORMS THIS
AFTERNOON? LEFT THE CURRENT 30 POP FOR THIS AFTERNOON SINCE THERE
IS A BETTER CHANCE FOR TSRA THIS AFTERNOON THAN YESTERDAY. THE CAP
IS BEGINNING TO ERODE AND MODELS ARE SHOWING AN INCREASE IN
MOISTURE. AND THERE IS MODERATE INSTABILITY WITH CAPES BETWEEN
1000 J/KG TO 1500 J/KG AND LIS OF MINUS 3 TO MINUS 4...BUT I DONT
SEE ANY KICKER. SO WE SHALL SEE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
MODELS IN REMAIN CONSISTENT MOVING LOW PRESSURE OVER THE UPPER
MIDWEST ACROSS THE UPPER GREAT LAKES TODAY. LOW TRACKS INTO
QUEBEC WEDNESDAY...DRAGGING THE TRAILING COLD FRONT ACROSS THE
FORECAST AREA. LEANED TOWARD THE NAM SINCE IT WAS A TAD SLOWER
THAN THE GFS. MODELS BRING FRONT INTO NW OH BY 12Z WEDNESDAY AND
TO THE OHIO RIVER BY LATE EVENING. STILL WENT WITH SCATTERED
SHOWERS INSTEAD OF LIKELY OR CATEGORICAL POPS. AS DRY AS ITS BEEN
NOT HIGH CONFIDENCE THAT EVERYONE WILL SEE RAIN.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MUCH COOLER TEMPS EXPECTED FOR THE START OF THE EXTENDED PERIOD.  AS
USUAL...QUITE A BIT DIFF AMONG MODELS...ESPECIALLY FROM DAY 5 ON.
OVER THE WEEKEND IT APPEARS MOST OF THE AREA WILL SEE A DECENT
CHANCE OF PRECIP.  GFS A LITTLE FURTHER S WITH SFC LOW TRACK THAN
OTHER MODELS SO GO WITH ASSUMPTION THAT ACTUAL TRACK WILL BE FURTHER
N CLOSER TO MEAN...PROBABLY SOMEWHERE OVER ONTARIO. FRONT TRAILING
THIS LOW COULD KICK OFF SOME SHOWERS AND THUNDER DURING THE LATE
SAT NIGHT THRU SUN PERIOD. WILL GIVE ALL AREAS A 30 TO 40 POP BUT
WILL LIKELY HAVE TO BUMP THESE NUMBERS UP AS WEEKEND APPROACHES.
LOOKS LIKE TEMPS DURING THE FRI THRU SUN PERIOD WILL AVERAGE A
LITTLE BELOW NORMAL. SLY FLOW WILL QUICKLY REDEVELOP OVER THE
REGION SUN NIGHT AS THE FRONT WASHES OUT. APPEARS THAT A WARM
FRONT WILL TRY TO MOVE NE ACROSS THE REGION ON TUE. SHOULD BE TOO
DRY FOR PRECIP WITH THIS FEATURE. KEEP IT MIND THO...THAT A LOT OF
MODEL DIFFS REMAIN AND THAT FORECAST WILL BE FLUID WITH ADJUSTS
LIKELY. TEMPS MON AND TUE SHOULD NEAR NORMAL.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
AREA OF THUNDERSTORMS MOVING NNE FROM SW OHIO SHOWING SIGNS OF
DECREASING AS IT MOVES INTO A MORE STABLE AREA AFFECTED BY STORMS
EARLIER THIS MORNING. EVEN THOUGH DECREASING WILL AFFECT WESTERN
SITES NEXT FEW HOURS. WIDELY SCATTERED STORMS POSSIBL ELSEHWERE
THIS AFTERNOON. COLD FRONT TO REACH THE TOL/FDY AREAS AROUND
10Z...CLE MFD ARND 13Z EXITING ERI YNG CAK AROUND 16Z. BROUGHT
SHOWERS INTO AREA ABOUT 3HRS AHEAD OF FNT WITH CHANCE OF TSTMS.
ENDING SHOWERS WITH FRONTAL PASSAGE TOMORROW.

OUTLOOK...HIGH PRESSURE AND DRIER AIR MOVE IN FOR WEDNESDAY
AFTERNOON AND NIGHT FOLLOWED BY ANOTHER COLD FRONT/TROUGH LATE
THURSDAY NIGHT AND FRIDAY FOR THREAT OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WEAK STATIONARY FRONT WHICH EXTENDS WEST TO EAST ACROSS LAKE ERIE
WILL MOVE NORTH TODAY AFTER 12Z.  THIS FRONT WILL CONTINUE TO BE THE
FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS BUT AS IT MOVES NORTH
OF THE LAKE THIS FOCUS WILL MOVE NORTH AS WELL.  SOUTH AND WEST OF
THE LAKE HOWEVER THE AIRMASS IS GENERALLY MORE MOIST AND UNSTABLE
THAN THE PAST FEW DAYS.  THIS SHOULD ALLOW SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS TO DEVELOP AND POSSIBLY MOVE ONTO THE LAKE.
TONIGHT A COLD FRONT WILL MOVE ONTO THE LAKE FROM THE NORTHWEST
AFTER MIDNIGHT.  BY WEDNESDAY 12Z THE FRONT WILL BISECT THE LAKE
EAST/WEST.  SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY
ACCOMPANY THE FRONT.  WINDS TODAY WILL REMAIN FROM THE SOUTHWEST AT
5 TO 15 KNOTS BUT SHOULD INCREASE TO 10 TO 20 KNOTS AHEAD OF THE
FRONT AS THE GRADIENT TIGHTENS TONIGHT.  WINDS WILL SHIFT WNWLY
BEHIND THE FRONT.  GENERAL WESTERLY FLOW WILL CONTINUE THURSDAY
THROUGH SATURDAY WITH WAVES 1 TO 3 FEET.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KUBINA
AVIATION...RANDEL
MARINE...TK
Hazardous weather outlook, Jul 10, 5:22 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
522 AM EDT TUE JUL 10 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
522 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-110930-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-
522 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.